MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP; ENDOSCOPE AND ACCESSORIES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP; ENDOSCOPE AND ACCESSORIES
Model Number A22201C
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is pending return for evaluation.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The customer reported to olympus that when using a hf-resection electrode, the loop had vaporized during the therapeutic procedure (cystoscopy with transurethtral resection of bladder tumor).Cautery settings were 180 cut and 55 fulgrate.There was no patient harm associated with the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on additional information, device received, and correction to b3.The device was returned and the user¿s complaint was confirmed.A visual inspection of the device observed the cutting loop wire had broken off/split in half.There was an indication of charred marks on the remaining loop wire that was still intact to the device.Additionally, there was evidence of charred marks also noted with both yellow filters from the distal end area.In addition, the outer blue sheath is bent.There were no other damages found with the device.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The condition of the patient was not impacted by the failure.The procedure was able to be completed with another device of the same model.The information regarding the device that was used to complete the procedure is unknown.The procedure was not prolonged.The patient's anesthesia or sedation was not extended.The procedure did not need to be cancelled or postponed.The procedure did not need to be cancelled or postponed.There was no medical intervention required.It is not available as to whether any other subject devices connected when the failure occurred.The patient demographics are not available.
 
Additional Manufacturer Narrative
Updated: h6, h11.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause of the reported loop breakage/vaporization issue could not be determined, however, the issue was likely due to wear as a result of repetitive use.It was additionally found that the electrode was deformed/bent, likely due to excessive force.In general, the customer is required to check the function of all devices used prior to a procedure.Additionally, the ifu states that a suitable replacement device must be provided during an application.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE, LOOP
Common Device Name
ENDOSCOPE AND ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17542268
Report Number9610773-2023-02228
Device Sequence Number7570401
Product Code GCP
UDI-Device Identifier14042761036648
UDI-Public14042761036648
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22201C
Device Lot Number1000106892
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2023
Supplement Date Received by Manufacturer09/13/2023
07/12/2024
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date09/19/2023
07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown